Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 198, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2020, 3:26 PM CDT for Sebastian County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 3:26 PM CDT (20:26 UTC)
- Expired
- May 15, 2020, 4:05 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -234 m²/s²
- 0-3 km storm-relative helicity
- -297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WUUS54 KTSA 152026
SVRTSA
ARC131-152130-
/O.NEW.KTSA.SV.W.0198.200515T2026Z-200515T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
326 PM CDT Fri May 15 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Sebastian County in west central Arkansas...
* Until 430 PM CDT.
* At 326 PM CDT, severe thunderstorms were located along a line
extending from near Midland to 2 miles southwest of Mansfield to
near Oliver, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Greenwood... Hartford...
Huntington... Midland...
Washburn... Burnville...
Patterson... Milltown...
Arkola... Crossroads...
Witcherville... Dayton...
LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
3506 9423 3497 9424 3495 9434 3496 9437
3494 9439 3495 9440 3503 9443 3514 9443
3520 9422 3522 9408 3520 9405 3521 9405
3521 9403
TIME...MOT...LOC 2026Z 255DEG 21KT 3511 9435 3503 9428 3495 9428
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
368
WWUS54 KTSA 152050
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
350 PM CDT Fri May 15 2020
ARC131-152130-
/O.CON.KTSA.SV.W.0198.000000T0000Z-200515T2130Z/
Sebastian AR-
350 PM CDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN SEBASTIAN COUNTY...
At 350 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Greenwood to Echo to 6 miles north of
Waldron, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Greenwood... Huntington...
Midland... Washburn...
Burnville... Milltown...
Arkola... Crossroads...
Witcherville... Dayton...
LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
3506 9423 3497 9424 3496 9430 3502 9434
3507 9436 3516 9437 3520 9422 3522 9408
3520 9405 3521 9405 3521 9403
TIME...MOT...LOC 2050Z 226DEG 23KT 3517 9426 3509 9414 3498 9412
HAIL...0.88IN
WIND...60MPH
$$995
WWUS54 KTSA 152105
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
405 PM CDT Fri May 15 2020
ARC131-152115-
/O.CAN.KTSA.SV.W.0198.000000T0000Z-200515T2130Z/
Sebastian AR-
405 PM CDT Fri May 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEBASTIAN COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled. However gusty winds to 40 mph are still possible
as these thunderstorms spread southeastward.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Arkansas.
LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
3506 9423 3497 9424 3496 9430 3502 9434
3507 9436 3516 9437 3520 9422 3522 9408
3520 9405 3521 9405 3521 9403
TIME...MOT...LOC 2103Z 255DEG 21KT 3519 9417 3511 9405 3500 9403
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:04 PM CDT, 22 minutes earlier.
Area forecast discussion, May 15, 3:04 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
304 PM CDT Fri May 15 2020
.DISCUSSION...
MCS continued to slowly make its way south southeast across
Southeast Oklahoma and West Central Arkansas this afternoon. Both
surface and elevated instability out ahead of the MCS has allowed
for continued strong to severe storms to regenerate along the
leading line/surface cold pool boundary. Damaging winds have been
the main threat with large hail being a secondary threat as deep
layer shear values remain <30KT ahead of the line. At the same
time...moisture pooling along the boundary with surface dewpoints
in the upper 60s/around 70 deg being lifted up over the boundary
has allowed for a continued heavy rainfall and flash flood threat.
Widespread 1 to 3 inch 3-hr rain amounts have been observed with
this activity which has resulted in multiple areas reporting flash
flooding.
The MCS is expected to continue to push southward through far
Southeast Oklahoma and West Central this afternoon. Much of the
ongoing convection should be exiting the CWA around 00z or shortly
thereafter. In response...the current flash flood watch remains in
effect for locations south of McAlester to Fort Smith through 00z
and a severe thunderstorm watch for most of these same locations
through 03z. Additional rainfall in the 1 to 3 inch range with
locally higher amounts will be possible...especially over
locations yet to receive rainfall today. Also...locally damaging
winds and also a hail threat will remain possible before the
leading line of convection along the advancing surface boundary
exits the CWA.
Overnight tonight...shower and thunderstorm chances will remain
possible...though with lesser of potential compared to during the
day as much of the atmosphere has been worked over. Temperatures
and dewpoints behind the precip have remained in the low/mid 60s
and have not had much chance to recover under the cloud cover.
Temps during the night should not change all that much as
dewpoints in the 60s hold over the region ahead of a nearly
stationary frontal boundary across Kansas.
Additional thunderstorm chances are forecast Saturday as a compact
upper low lifts northeast to around the Red River Saturday
afternoon/evening. The greater storm potential looks to be across
Southeast Oklahoma into Northwest Arkansas as the upper low moves
into the region. Severe potentials look to be fairly limited as
shear values and overall flow looks to be marginal at best.
Again...locally heavy rainfall may again be possible. Storms are
progged to shift eastward with time overnight Saturday night as
the cold front to the north finally gets a kick southward from a
shortwave dropping southeast across the Northern/Central Plains.
The cold front is forecast to reach Northeast Oklahoma Sunday
morning and push through the CWA during the day. Precip looks to
taper off from west to east with the movement of the front and
should exit Sunday afternoon. Behind the front...breezy
northwesterly winds transporting a much drier airmass into the
region is forecast.
Looking into next week...upper level north to northwesterly flow
is forecast to continue across the region for the first half of
the week as the shortwave that moves through Sunday wraps up and
holds over the Southeast U.S. and a big ridge of high pressure
sets up over the Western CONUS. In response...dry conditions with
near seasonal average high temperatures and cool overnight
temperatures are possible through Wednesday. The ridge looks to
move over the region for the second half of the week with a
warming trend and a return of southerly winds late week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 78 62 77 / 40 70 50 0
FSM 66 78 65 78 / 40 80 80 30
MLC 64 76 64 78 / 60 80 60 10
BVO 63 78 59 76 / 50 70 40 0
FYV 63 76 62 74 / 40 80 80 30
BYV 62 75 62 73 / 30 80 80 40
MKO 64 77 63 77 / 40 70 60 10
MIO 63 77 60 74 / 50 60 60 0
F10 64 76 62 77 / 50 70 50 10
HHW 66 75 65 79 / 80 80 60 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ049-053-
073>076.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ029.
&&
SHORT TERM...07
LONG TERM....20Hazardous weather outlook, May 15, 12:58 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1258 PM CDT Fri May 15 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1258 PM CDT Fri May 15 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Southeast Oklahoma into west central Arkansas. ONSET...Ongoing...continuing through early evening. FLASH FLOOD. RISK...Elevated. AREA...East central Oklahoma and west central Arkansas. ONSET...Ongoing...improving by early evening. DISCUSSION... Widespread storms are ongoing from far northwest Arkansas through southeast Oklahoma. Strong to severe storms were ongoing along the Interstate 40 corridor. The potential for severe storms will continue into the early evening hours across southeast Oklahoma. Locally damaging winds will be the primary hazard. A brief tornado will also be possible as storms interact with the advancing outflow boundary. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue into the day Saturday as an upper low lifts into northeast Texas. A few of these storms could briefly become severe with locally heavy rainfall. Lingering showers and thunderstorms could continue Sunday across far southeast Oklahoma and northwest Arkansas before shifting southeast of the area by mid to late afternoon. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 15, 1:30 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG CHECOTAH 35.47N 95.52W
05/15/2020 MCINTOSH OK STORM CHASER
REPORT OF A TREE DOWN BLOCKING ROADWAY IN CHECOTAH.
&&
JDSLocal storm report, May 15, 1:36 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
136 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FLASH FLOOD COWLINGTON 35.28N 94.73W
05/15/2020 LE FLORE OK BROADCAST MEDIA
HIGHWAY 59 NEAR COWLINGTON FLOODED.
&&
JDSLocal storm report, May 15, 1:45 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FLASH FLOOD MCALESTER 34.93N 95.77W
05/15/2020 PITTSBURG OK PUBLIC
REPORT OF STREET FLOODING IN AND AROUND MCALESTER.
&&
JDSSpecial weather statement, May 15, 2:19 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CDT Fri May 15 2020
ARZ029-OKZ076-151945-
Sebastian AR-Le Flore OK-
219 PM CDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 245 PM CDT...
At 219 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Poteau to 3 miles east of Howe to
6 miles southwest of Heavener. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Poteau... Heavener...
Howe... Hartford...
Midland... Heavener Runestone State Park...
Patterson... Hodgen...
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3495 9430 3496 9433 3495 9435 3496 9437
3494 9439 3495 9441 3493 9443 3493 9445
3475 9446 3478 9482 3495 9468 3509 9469
3512 9433 3497 9429
TIME...MOT...LOC 1919Z 263DEG 23KT 3510 9460 3497 9457 3483 9469
LacyLocal storm report, May 15, 2:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG COWLINGTON 35.28N 94.73W
05/15/2020 LE FLORE OK EMERGENCY MNGR
ROOFS OFF BARNS, POWER LINES DOWN, LARGE ELECTRICAL TOWER
DOWN
&&
MATLocal storm report, May 15, 2:48 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG PANAMA 35.17N 94.67W
05/15/2020 LE FLORE OK BROADCAST MEDIA
ROOF PARTIALLY BLOWN OFF HOUSE
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:49 AM CDT | Special Weather Statement | TSA | Benton, Carroll | 41 min |
| May 15, 5:03 AM CDT | Special Weather Statement | TSA | Madison, Washington | 42 min |
| May 15, 5:44 AM CDT | Special Weather Statement | TSA | Madison, Washington | 46 min |
| May 15, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 50 min |
| May 15, 2:40 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 2 hr |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.